Ask an expert
Question

02 Apr 2007

Bipolar meds and side effects: Urgent
Hi there could anyone help me with this one please: i was diagnosed with Bipolar last year and have been on tegretol, zyprexa (stopped cause it was too expensive), epilim and cilift (stopped because it made me feel like a "zombie") and then i was recently changed to lamictin and remeron which agreed with me and had no side effects. then my wonderful medical aid (Discovery Health) said that Remeron is not on the chronic list and can not be given, i can not afford it as it cost R400 per month. now my shrink has put me on cilift, lamictin and tripeline (not sure of spelling) and i have been experiencing terrible side effects ie: extreme fatigue, severe nausea, loss of appetite, lethargic, dryness of the mouth and somewhat of a lack of concentration. i have stopped taking all the meds and now am confused if i can take either cilift or lamictin? wot do i do dr, and can anyone please tell me if a medicine is not on the fomulary for chronic medication but is required from the patient will the medical aid approve it if the doctor writes a letter of motivation. please help i cant go off and on my meds like this. its dangerous as i have tendencies of becoming extremely depressed with sucidal thoughts.
Answer 669 views
Expert
CyberShrink
cybershrink

01 Jan 0001

I agree with Yellow that Trepiline is probably the most likely to be making you feel drowsy. Suddenly stopping ANY let alone all of such meds, can in itself cause problems, and should not be done except with the advice of your shrink. You HAVE o discuss all of this with your own doctor. Yes, there is SOMETIMES a possibility that a medical aid might have the sense to accept the prescription of a drug not on their routine list, if there are good enough reasons. But one can't bank on it
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9270 votes
No
66% - 17927 votes
Vote